Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A maximum principle for quotient norms in $H^ \infty$


Author: Eric Hayashi
Journal: Proc. Amer. Math. Soc. 99 (1987), 323-327
MSC: Primary 30E10; Secondary 30C15, 30D50
DOI: https://doi.org/10.1090/S0002-9939-1987-0870794-3
MathSciNet review: 870794
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $G$ be a closed subset of the open unit disk $D$ in the complex plane, and let $p$ denote a general polynomial of degree $n$ which has all of its roots in $G$. For a fixed $h$ in ${H^\infty },||h - p{H^\infty }|{|_{{H^\infty }/p{H^\infty }}}$ is maximized only if all the zeros of $p$ are on the boundary of $G$.


References [Enhancements On Off] (What's this?)

  • John B. Garnett, Bounded analytic functions, Pure and Applied Mathematics, vol. 96, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1981. MR 628971
  • Vlastimil Pták and N. J. Young, Functions of operators and the spectral radius, Linear Algebra Appl. 29 (1980), 357–392. MR 562769, DOI https://doi.org/10.1016/0024-3795%2880%2990250-5
  • Donald Sarason, Operator-theoretic aspects of the Nevanlinna-Pick interpolation problem, Operators and function theory (Lancaster, 1984) NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., vol. 153, Reidel, Dordrecht, 1985, pp. 279–314. MR 810449
  • N. J. Young, A maximum principle for interpolation in $H^{\infty }$, Acta Sci. Math. (Szeged) 43 (1981), no. 1-2, 147–152. MR 621366
  • ---, Maximum principles for quotient norms in ${H^\infty }$, Lecture Notes in Math., vol. 1043, Springer-Verlag, Berlin and New York, 1984, pp. 53-54.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30E10, 30C15, 30D50

Retrieve articles in all journals with MSC: 30E10, 30C15, 30D50


Additional Information

Article copyright: © Copyright 1987 American Mathematical Society